My friend has had oral thrush for about 6 weeks or so. He's finished 6 courses of carboplatin/taxol chemo. The oncologist gave him nystatin which seemed to help a bit. Also, he's been having hoarseness on and off. He is also taking decadron orally for a skin rash (from the chemo) and mentioned to me today that he thought the hoarseness became worse after he took the dexamethasone, which I don't think is the case.
I recommended that he start eating yogurt to try to replace the normal flora in his mouth, which he's been doing for 2 or 3 days.
I'm concerned about the hoarseness. Does anyone have any ideas/recommendations to help me help him?
Also, with regard to Nystatin ... it's important to use the pure variety (which is hard to find). It comes in an unsweetened, unflavored powder. Most pharmacies need to special order it ... and it requires refrigeration. The taste isn't great but it isn't horrible either.
I also recommend that he stay on the nystatin maybe twice as long as recommended by the doctor if he can. The seat of candida is always in the gut.
Here is a protocol using the Heel Homeopathics for leaky gut, which is what happens to the gut when the candida digs its claws into the lining of the bowel. Please understand that you are no longer dealing with a normal candida. It is a mutated variety and ultimately can be deadly. The following protocol includes nystatin, then the Heel homeopathics will help to heal the gut.
You may also want to take a look at these two sites. They are very interesting and very compelling, especially for those of us who have been into the alternative approach for a long time, and have essentially shifted our paradigm on disease and healing and the cause of cancer.
I will look at the websites... but as far as the Heel products, I printed a few pages regarding what they treat? it used up a whole print cartridge for 2 products!!! And Their was no "mechanism of action". I don't need all the symptoms they'll help. I just need HOW they do it.
I just found my old posts here. Things have been happening so quickly, I can't seem to catch up. The nystatin didn't work, and he was put on diflucan, which worked in a matter of days! (also the yogurt, which he stopped at the same time he stopped the diflucan, without my knowledge!!!)
My friend has been off chemo for 5 weeks. About a week ago, he became very fatigued, with bloating and gas and diarrhea, etc, progressing to loss of appetite, nausea, fatigue (still), diarrhea, and then difficulty swallowing. I became very concerned that the esophageal cancer was recurring, but after seeing his primary doctor, it is found that his thrush is back! He also said that his esophagus is "inflamed". I believe, based on his symptoms, that the thrush is in his esophagus and maybe even intestines! Because of his inability to swallow, the oncologist has scheduled him for chemo to start again next week. In the meantime, he's taking diflucan, and is already starting to see a decrease in his symptoms. His appetite has increased significantly. The bloating is gone. The dysphagia is almost gone. Also, he actually went out for a WALK today!!!
He is now being followed by an orthomolecular naturopath, who suggested he look up "ultraclear metagenics", which is something I believe I saw on the links from Arrowind.
Am I now going to have to change my focus to fungus causing his cancer? Or is still possible that b/c his immune system is low, that that's what's causing the fungus to keep coming back.
I went back and looked at the links, and I'm getting more and more confused. I don't think I can make him buy into this fungus/cancer link until I truly understand and believe in it.
I have look briefly at the links you posted here. Unfortunately, things have been happening way too fast as far as my friend's condition is concerned. The fluconazole at the dose of 100mg per day helped his upper GI, but the lower just wasn't getting better. He was eating yogurt, but I felt that just wasn't enough of the normal bacteria flora so I convinced him to get an adidophilus capsule which he did last night, and finally the diarrhea has stopped!
Hopefully things will keep turning around so he can begin the nutritional/supplement therapy his naturopath prescribed for him. I'm afraid it's going to be too little too late though. There is a pretty good chance he's going to consent to a second round of chemo, beginning on Wednesday. I'm concerned about not only the chemo, but the start of chemo while he's still fighting the candida. And of course, they will tell him not to take probiotics while on chemo as they did the first round. They will probably disapprove the supplements he's taking also.
Is there anything hugely important I should be aware of regarding this?
It sounds like your trying to fight an uphill battle and then stopping mid field to go shopping for weapons in the middle of the attach.
If people really want a blended therapy I recommend the www.OasisOfHope.com in Mexico. Here you will find experts who have been specializing in cancer with both alternative and conventional therapy for many years. The hospital was developed by the famous Dr Contreres who several protocols with leatril and oxidative therapies which they do there, along with all the cutting edge alternative therapies. They have all the diagnositcs needed and the very best from alternative and conventional worlds. I think they may also do IPT cancer therapy there also.
I've seen a lot of oral thrush. Its painful white patches on the inside of the cheeks, inside the gums and on the tongue. It can be scraped off and if you do that it will likely bleed. It can also look like a thick white coating on the tongue that has come up after taking medications or chemo. It is most common in babies. You can also get it on the tonsils and back of the throat, and less common down the esophagus. Nystatin is the common medicine for it, and if it were me I would do the nystatin. Some people think that a chronic case can cause esophageal cancer but I don't know if that is true. Gential violet swabbed into the mouth is the old time cure for it.